MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD SURGIDAC; ENDOSCOPIC TISSUE APPROXIMATION DEVICE

DAVIS & GECK CARIBE LTD SURGIDAC; ENDOSCOPIC TISSUE APPROXIMATION DEVICE
Model Number 173023
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Entrapment of Device (1212); Human-Device Interface Problem (2949)
Health Effect - Clinical Codes Tissue Damage (2104); No Code Available (3191)
Date of Event 06/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, while attempting to over sew the anastomosis on a laparoscopic roux en y gastric bypass, the surgeon was unable to toggle the needle to the other jaw.The tissue was tenting around the needle, however the needle would not pierce completely through.This resulted in tissue being jammed into the other jaw with the needle.The surgeon tried a number of times to toggle back and forth through the tissue but unable to complete the transition of the needle from the jaw to the other.The surgeon struggled to removed the needle from the tissue and experienced some serosal tearing while using grasper to remove tissue from the needle.This resulted to extended time of more than 30 minutes due to the surgeon used standard laparoscopic suture and needle drivers in place of the device to complete the case.

Brand Name
SURGIDAC
Common Device Name
ENDOSCOPIC TISSUE APPROXIMATION DEVICE
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key7642930
Report Number9612501-2018-01210
Device Sequence Number2435171
Product Code OCW
UDI-Device Identifier10884521129443
UDI-Public10884521129443
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K934738
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 06/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number173023
Device Catalogue Number173023
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2018
Initial Report FDA Received Date06/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age25 YR
Patient Weight126